Last reply 1 year ago
Tecfidera hot flushes

Hi have been on tecfidera since August 2016 and had hot flushes every now and then which was no problem but this past month it’s been 3-4 times a week sometimes everyday. I’m not doing anything different to before, anyone else had this problem?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


niccis
1 year ago

Yes I did! They started for no apparent reason and were so severe they would wake me up in the night. I was overheating to the point where I felt dizzy and sick. I started taking half an aspirin as a matter of course at the same time as the tecfidera. They didn’t stop immediately but the effect was much more manageable. Gradually they went away and now I’m back to one a fortnight or so and much less intense.


iain34
1 year ago

Yeah the ones that happen at night time are terrible I can never normally go back to sleep. Oh right I think I will have to go down the aspirin route, did you take a low dosage aspirin?


niccis
1 year ago

Not sure what dosage they were- just normal ones from the supermarket, broken in half, so one a day total. I don’t take them anymore- probably needed them for about a month? I used to wake up looking like id been sunbathing for hours without cream on!


iain34
1 year ago

Haha yes I know the feeling I’m normally really pale so when I have one at work I’m like a beacon for all to see. Hopefully this will work out for me


potter
1 year ago

I hope you can get past this, I am going on my 5th year taking Tecfidera, I had only one flushing experience that I know of. I didn’t feel anything but the person I was with told me I was turning bright red. I mostly had stomach issues at the beginning. My neuro told me it can take up to 6 months for a persons body to get use to any medication. I hope the aspirin works. Potter


suebear
1 year ago

I have the same @niccis !! Honestly, I resemble a beetroot at times 🙂 been taking Tecfidera since Mar17, and I can time the onset of tingles & redness, normally 3 hours after taking my tablet (I’m not 100% at eating a lot with it, I’ve never been a breakfast person!) – but half an hour before the onset, I’ll take an antihistamine. I was taking them anyway due to a persistently sniffy nose, so it made no odds to take them at a certain time – they do wonders for reducing the redness! I don’t bother at night, my partner has got used to sleeping next to a furnace!!
I might give aspirin a go though, particularly as @niccis, you say its kept them at bay “forever!” – impressed!
You’re not the only one @iain34 X


hmcampos
1 year ago

Same here @iain34.

They are not frequent but they come from time to time. Had my first “overnight heat” last week, not funny at all.

In any case, this to tell you that almost 2 years on Tecfidera flushes happen from (rare) time to time. A bad night’s sleep and stress always boost my flushes so stay safe, healthy, relaxed and, dare to say, cold 🙂

H


iain34
1 year ago

Thanks for the feedback folks hopefully can get the flushing under control

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.